A 21-year-old female asked:
Disclaimer

progestin is used to thin out uterine lining. but i passed 1 inch thick piece of lining after over dosing myself with progestin for 3 weeks. why?

1 doctor answer
Dr. Gerard Honore
28 years experience Fertility Medicine
Does both: Progestins can thin the endometrium but they also will cause sloughing of a secretory endometrium, it depends on the specific situation and timing. Btw it's not really possible to 'overdose' on progestins, good news!
Answered on Jun 29, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 21-year-old female asked:
Dr. Neeoo Chin
39 years experience Fertility Medicine
Yes: The Progesterone is to stabilize the lining and then allow it to pass. Sometimes a large amount of the lining pass at the same time while other times ... Read More
2
2 thanks
A 21-year-old female asked:
Dr. Jonathan Song
Specializes in Gynecology
Yes and No: Progesterone (progestins) is a hormone that will temporarily stabilize the lining in certain patients (people who do not ovulate regularly and therefo ... Read More
7
7 thanks
A 21-year-old female asked:
Dr. Peter Baumann
Specializes in Obstetrics and Gynecology
Hyperplasia: I agree that after high does of progestins the endometrium should be suppressed, unless it was very thick already at the time the progestins were star ... Read More
A 21-year-old female asked:
Dr. Valentin Drezaliu
19 years experience Obstetrics and Gynecology
Read bellow: That means you had a thick endometrium to start with from unopposed estrogen exposure, which happens with anovulatory cycles. When on Progesterone the ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month